Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 690, NWS Norman, OK

July 15, 2017Cleveland County, McClain County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2017, 5:47 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 5:47 PM CDT (22:47 UTC)
Expired
Jul 15, 2017, 6:05 PM CDT
In force
18 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cleveland County, OK, McClain County, OK

The radar

The Norman radar (KTLX), 28 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS54 KOUN 152247
SVROUN
OKC027-087-152330-
/O.NEW.KOUN.SV.W.0690.170715T2247Z-170715T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
547 PM CDT SAT JUL 15 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cleveland County in central Oklahoma...
  Northwestern McClain County in central Oklahoma...

* Until 630 PM CDT

* At 546 PM CDT, a severe thunderstorm was located over southwestern
  Oklahoma City, or 4 miles south of Will Rogers Airport, moving
  southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Southern Oklahoma City, southwestern Norman, Moore, Newcastle,
  Blanchard, Noble and Goldsby.

This includes the following highways...
 Interstate 35 between mile markers 105 and 116.
 Interstate 44 between mile markers 102 and 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3531 9767 3536 9752 3516 9735 3515 9767
TIME...MOT...LOC 2246Z 314DEG 17KT 3532 9760 

HAIL...0.75IN
WIND...60MPH
 
$$

MAHALE
1 follow-up statement
022 
WWUS54 KOUN 152305
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
605 PM CDT SAT JUL 15 2017

OKC027-087-152315-
/O.CAN.KOUN.SV.W.0690.000000T0000Z-170715T2330Z/
Cleveland OK-McClain OK-
605 PM CDT SAT JUL 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLEVELAND AND
NORTHWESTERN MCCLAIN COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3531 9767 3536 9752 3516 9735 3515 9767
TIME...MOT...LOC 2304Z 314DEG 17KT 3526 9752 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:09 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 15, 2:09 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
209 PM CDT Sat Jul 15 2017

.DISCUSSION...
Isolated showers and a few thunderstorms are expected over western
Oklahoma until around sunset today in the very moist and hot
environment. Overnight, some thunderstorms and rain are expected
to move southeast from western Kansas across a larger part of
western Oklahoma, ending after sunrise in southwest Oklahoma. This
will be along a weak surface trough and weak upslope flow in the
thermodynamically favorable environment. Beyond Sunday, rain
chances decrease everywhere and the heat increases. By the middle
of next week temperatures will again be above seasonable normals
in the very humid atmosphere. A strong upper high will range
across the central and southern plains, more or less, east to
west. This will keep the westerlies far removed from Oklahoma and
the heat here. Rain chances remain very low beyond next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  93  72  93 /  20  20  20  20
Hobart OK         73  94  73  95 /  30  30  10  10
Wichita Falls TX  74  94  73  95 /  30  20  10  10
Gage OK           70  91  71  94 /  30  30  10  10
Ponca City OK     71  92  71  93 /  10  10  10   0
Durant OK         75  93  72  92 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

14/09
Hazardous weather outlook, Jul 15, 11:56 AM CDT, 5 hours 51 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1156 AM CDT Sat Jul 15 2017

OKZ004>048-050>052-TXZ083>090-161700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Sat Jul 15 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms are possible through tonight
across mainly the western half of Oklahoma. No organized severe
weather is expected but gusty winds could be possible with the
strongest storms. Heavy rain will also be a concern through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Showers and thunderstorms will remain possible Sunday, mainly
across portions of western Oklahoma and western north Texas. Gusty
winds and heavy rain will be the main concerns.

Low thunderstorm chances are also forecast for parts of the area
Wednesday and Thursday afternoons.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 15, 5:10 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
510 PM CDT SAT JUL 15 2017

OKZ014-016-152230-
Roger Mills OK-Custer OK-
510 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Roger Mills and west
central Custer Counties Until 530 PM CDT...

AT 508 PM CDT, a strong thunderstorm was located near Hammon. This
storm was nearly stationary.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Hammon and Moorewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3576 9945 3576 9931 3558 9931 3551 9936
      3551 9938 3561 9956 3568 9956
TIME...MOT...LOC 2208Z 11DEG 2KT 3565 9943

BRB
Special weather statement, Jul 15, 5:12 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
512 PM CDT SAT JUL 15 2017

OKZ016-152230-
Custer OK-
512 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Custer County Until
530 PM CDT...

AT 511 PM CDT, a strong thunderstorm was located 4 miles east of
Clinton. This storm was nearly stationary.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Clinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3554 9898 3563 9890 3558 9876 3546 9875
      3547 9899
TIME...MOT...LOC 2211Z 11DEG 1KT 3553 9889

BRB
Special weather statement, Jul 15, 5:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
516 PM CDT SAT JUL 15 2017

OKZ004-009-010-152245-
Woodward OK-Harper OK-Ellis OK-
516 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southeastern Harper and north central Ellis Counties Until 545 PM
CDT...

AT 513 PM CDT, a cluster of strong thunderstorms were along a line
extending from 11 miles southeast of Selman to 10 miles north of
Gage, moving slowly southeast.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Woodward, Gage, Fargo, Fort Supply, May and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3662 9976 3675 9947 3675 9930 3663 9920
      3652 9930 3637 9952 3631 9977 3636 9983
      3653 9991
TIME...MOT...LOC 2213Z 335DEG 10KT 3666 9939 3646 9978

BRB
Special weather statement, Jul 15, 5:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
521 PM CDT SAT JUL 15 2017

OKZ009-014-152245-
Roger Mills OK-Ellis OK-
521 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and
southwestern Ellis Counties Until 545 PM CDT...

AT 518 PM CDT, strong thunderstorms were along a line extending from
8 miles south of Higgins to near Strong City, moving east at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Crawford, Durham and Roll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3617 10000 3621 9995 3595 9963 3575 9950
      3566 9963 3561 9975 3588 10000
TIME...MOT...LOC 2218Z 257DEG 9KT 3600 10001 3569 9962

BRB
Special weather statement, Jul 15, 5:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
525 PM CDT SAT JUL 15 2017

OKZ028-029-152300-
Cleveland OK-McClain OK-
525 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cleveland and
southwestern McClain Counties Until 600 PM CDT...

AT 524 PM CDT, a strong thunderstorm was located near Purcell, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Purcell, Noble, Slaughterville, Lexington, Wayne, Washington, Cole,
Rosedale, Criner and Payne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3510 9758 3513 9734 3492 9714 3488 9757
TIME...MOT...LOC 2224Z 325DEG 9KT 3503 9742

MAHALE
Special weather statement, Jul 15, 5:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
534 PM CDT SAT JUL 15 2017

OKZ014-016-152300-
Roger Mills OK-Custer OK-
534 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills and west
central Custer Counties Until 600 PM CDT...

AT 530 PM CDT, a strong thunderstorm was located near Hammon, moving
east at 5 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Hammon, Foss Reservoir and Moorewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3552 9949 3562 9956 3576 9943 3576 9932
      3569 9921 3557 9920 3552 9929
TIME...MOT...LOC 2230Z 266DEG 5KT 3562 9942

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:18 PM CDTSpecial Weather StatementOUNKiowa57 min
Jul 15, 3:20 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma55 min
Jul 15, 3:23 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma37 min
Jul 15, 3:42 PM CDTSpecial Weather StatementOUNCanadian33 min
Jul 15, 3:50 PM CDTSpecial Weather StatementOUNStephens25 min
Jul 15, 4:00 PM CDTSpecial Weather StatementOUNCleveland30 min
Jul 15, 4:04 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain41 min
Jul 15, 4:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills47 min
Jul 15, 4:17 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens43 min
Jul 15, 4:31 PM CDTAreal Flood AdvisoryOUNCleveland3 hr
Jul 15, 4:40 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain50 min
Jul 15, 4:42 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jul 15, 4:44 PM CDTSpecial Weather StatementOUNHarper31 min
Jul 15, 4:45 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma45 min
Jul 15, 4:55 PM CDTSpecial Weather StatementOUNCanadian35 min
Jul 15, 5:10 PM CDTSpecial Weather StatementOUNRoger Mills20 min
Jul 15, 5:12 PM CDTSpecial Weather StatementOUNCuster18 min
Jul 15, 5:16 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 15, 5:17 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Jul 15, 5:21 PM CDTSpecial Weather StatementOUNRoger Mills24 min
Jul 15, 5:24 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma40 min
Jul 15, 5:25 PM CDTSpecial Weather StatementOUNMcClain35 min
Jul 15, 5:34 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Jul 15, 5:54 PM CDTSpecial Weather StatementOUNGrady36 min
Jul 15, 5:55 PM CDTSpecial Weather StatementOUNGarvin35 min
Jul 15, 5:58 PM CDTSevere Thunderstorm WarningOUNWoodward32 min
Jul 15, 6:00 PM CDTSevere Thunderstorm WarningOUNGrady33 min
Jul 15, 6:04 PM CDTSpecial Weather StatementOUNEllis26 min
Jul 15, 6:12 PM CDTSpecial Weather StatementOUNDewey33 min
Jul 15, 6:13 PM CDTSpecial Weather StatementOUNCuster32 min
Jul 15, 6:16 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills29 min
Jul 15, 6:28 PM CDTSpecial Weather StatementOUNGarvin, Grady32 min
Jul 15, 6:31 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 15, 6:46 PM CDTSpecial Weather StatementOUNDewey29 min
Jul 15, 6:49 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, McClain3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.